MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
During the procedure for thromectomy for right m1 distal was performed on (b)(6) 2020.Prior to procedure patient modified rankin scale (mrs) before onset was 0, thrombolysis in cerebral infarction (tici) score was 0 and nih stroke scale (nihss) was 20.After one pass was preformed final tici score was 2b and post procedure nihss was 12.The physician did not realize the vessel perforation and dissection at the time of finishing the procedure.Intracerebral hemorrhage (ich) type ph1 was observed in ct and mri follow-up after the procedure on (b)(6), then protamine and transamin was administered to the patient and hemostasis was observed.It was noted that vessel perforation and vessel dissection was in relation to the difficult removal of the subject retriever during the procedure.On (b)(6), patient mrs was 4 at time of discharge.
 
Event or Problem Description
During the procedure for thromectomy for right m1 distal was performed on (b)(6) 2020.Prior to procedure patient modified rankin scale (mrs) before onset was 0, thrombolysis in cerebral infarction (tici) score was 0 and nih stroke scale (nihss) was 20.After one pass was preformed final tici score was 2b and post procedure nihss was 12.The physician did not realize the vessel perforation and dissection at the time of finishing the procedure.Intracerebral hemorrhage (ich) type ph1 was observed in ct and mri follow-up after the procedure on june 17th, then protamine and transamin was administered to the patient and hemostasis was observed.It was noted that vessel perforation and vessel dissection was in relation to the difficult removal of the subject retriever during the procedure.On july 27th, patient mrs was 4 at time of discharge.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Information indicates the anatomy was severely tortuous.It is most likely that anatomical factors encountered during the procedure contributed to the reported event.As the product was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause for the reported event, an assignable cause of undetermined will be assigned to the difficult/unable to withdraw retriever.The reported patient vessel perforation, 'patient vessel dissection' and patient intracranial hemorrhage is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to these reported defects.

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10723011
Report Number3012931345-2020-00161
Device Sequence Number3180075
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90185
Device Catalogue Number90185
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO 18 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age82 YR